Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 25, 2020, 7:16 PM CDT for Brown County, Illinois. It took effect at Apr 25, 2020, 8:32 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2020, 7:16 PM CDT (00:16 UTC)
- In effect from
- Apr 25, 2020, 8:32 PM CDT
- Expired
- Apr 26, 2020, 7:39 PM CDT
- In force
- 23 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
578
WGUS43 KLSX 260016
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
716 PM CDT Sat Apr 25 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...
La Moine River at Ripley
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-270016-
/O.NEW.KLSX.FL.W.0102.200426T0132Z-200427T1800Z/
/RIPI2.1.ER.200426T0132Z.200426T0600Z.200426T1200Z.NO/
716 PM CDT Sat Apr 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the La Moine River at Ripley
* until Monday afternoon.
* At 6:45 PM Saturday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this evening and
crest near 22.1 feet after midnight. The river is forecast to fall
below flood stage Sunday morning.
* Impact: At 22.0 feet...FLOOD STAGE. Farmland flooding and rural
damages begin.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
La Moine River
Ripley 22.0 21.96 22.0 21.4 20.9 19.3 16.3
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$2 follow-up statements
066
WGUS83 KLSX 261402
FLSLSX
Flood Statement
National Weather Service St Louis MO
902 AM CDT Sun Apr 26 2020
...The flood warning continues for the following rivers in
Illinois...
La Moine River at Ripley
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-272001-
/O.EXT.KLSX.FL.W.0102.000000T0000Z-200429T1800Z/
/RIPI2.1.ER.200426T0450Z.200426T0645Z.200428T1200Z.NO/
902 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the La Moine River at Ripley
* until Wednesday afternoon.
* At 8:45 AM Sunday the stage was 22.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 22.5 feet by after midnight
tonight, then fall below flood stage Tuesday morning.
* Impact: At 22.0 feet...FLOOD STAGE. Farmland flooding and rural
damages begin.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
La Moine River
Ripley 22.0 22.46 22.5 22.0 20.5 17.9 14.3
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$365
WGUS83 KLSX 270039
FLSLSX
Flood Statement
National Weather Service St Louis MO
739 PM CDT Sun Apr 26 2020
...The flood warning is cancelled for the following rivers in
Illinois...
La Moine River at Ripley
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-270109-
/O.CAN.KLSX.FL.W.0102.000000T0000Z-200429T1800Z/
/RIPI2.1.ER.200426T0450Z.200426T0645Z.200426T2335Z.NO/
739 PM CDT Sun Apr 26 2020
The Flood Warning is cancelled for
the La Moine River at Ripley.
* At 6:45 PM Sunday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage at 6:35 PM Sunday.
* The river will continue falling to 21.1 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
La Moine River
Ripley 22.0 21.90 21.5 21.1 18.7 15.2 12.7
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:58 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 25, 6:58 PM CDT, 18 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 658 PM CDT Sat Apr 25 2020 .SHORT TERM... (Through Late Sunday Night) Issued at 228 PM CDT Sat Apr 25 2020 The forecast looks to be progressing fairly close to expectations with widespread rainfall now running oriented almost due south- north along the Mississippi River. This will continue to push east of the Mississippi River through later this evening. The only exception may be over our far eastern forecast area, where moisture lingers behind the system as it pivots northeast through the Ohio Valley. Otherwise, northerly flow has proven to be quiet effective in improving conditions over central Missouri, where satellite imagery shows overcast skies breaking with scattered diurnal cu over western Missouri. Expect any lingering precipitation over Illinois counties to taper off through Sunday morning as drier air continues to filter in on north and northwesterly flow. Skies will clear allowing plenty of sunshine and temperatures that rebound into the 60s for highs. Things should stay dry ahead of the next system that approaches very late Sunday night into Monday morning. Maples .LONG TERM... (Monday through Next Saturday) Issued at 228 PM CDT Sat Apr 25 2020 Much of the week will consist of northwest flow aloft with additional disturbances occasionally presenting chances for rain to some degree. The greatest potential for impacts to the local area will stretch through the midweek period. The first in a series of waves will come in the early half of Monday. High pressure will track east into the Tennessee Valley, as an upper level shortwave and relatively weak surface low approach from the plains. Return flow will take over with warm and moist air being pumped in out of the south/southwest. Scattered showers will develop along an area of elevated lift in relation to the initial push of warm air advection. Instability is low, so thunder potential is minimal. Meanwhile, a system well to the north pushes a weakening cold front in from the the north, which washes out over central Illinois. The warm air wins out, but could result in evening showers after a mostly dry afternoon. The pattern remains rather messy as we head into to Tuesday. However, this does look like our best opportunity for additional rainfall as we progress through midweek. It seems as though the Monday's washed out boundary could act as a low level moisture pool for remnant cloud cover or lingering isolated showers into Tuesday morning. This all runs ahead of a well-defined system that tracks northeast through Iowa into northern Illinois during the day Tuesday in additional to another surface disturbance over the southern plains. Once again, we get divided between the two. The devil is in the details, which really aren't entirely too clear. Should we clear out, surface instability builds ahead of the front with some guidance suggesting 2000+ J/kg in SBCAPE. While there is plenty of convergence along the approaching cold front, medium range guidance shows some limiting factors in the form of marginal shear profiles and unidirectional flow somewhat parallel with the front. This may indicate more of a pulse type afternoon with the potential for strong storms along and ahead of the front, but the main areas of lift remain to the north and south, associated with the two surface features. It remains one to watch as the time approaches. The cold front move through late Tuesday with the system rotating into the Great Lakes during the day Wednesday. Shower potential will continue into at least Wednesday morning as we get behind the system and underneath the upper low will warp around moisture. Wednesday may very well be a "throw away" day with showers and relatively cooler temperatures. High pressure may give us a break at least through Thursday. Ensembles continue show a spread in solutions from about mid to late week. Nonetheless, there doesn't see to be any significant systems in the offing with limited potential for precipitation Friday and Saturday. Temperatures should rebound near normal Thursday to above normal Saturday with southerly flow behind the departing ridge. Maples && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 637 PM CDT Sat Apr 25 2020 A surface low centered over southwestern IN and northwestern KY will move slowly northeastward. Most of the rain has shifted east of the taf sites early this evening, although could not rule out a brief period of sprinkles or drizzle in the St Louis metro area this evening. The MVFR cloud ceilings in the St Louis metro area should improve into the VFR category late tonight. The strong and gusty north-northwest winds in UIN and the St Louis metro area should gradually weaken through the night as the surface pressure gradient slowly relaxes. SPECIFICS FOR KSTL: A surface low centered over southwestern IN and northwestern KY will move slowly northeastward. Most of the rain has shifted east of STL early this evening, although could not rule out a brief period of sprinkles or drizzle this evening. The MVFR cloud ceilings should improve into the VFR category late tonight by 09Z Sunday. The strong and gusty north-northwest winds should gradually weaken through the night as the surface pressure gradient slowly relaxes. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 64 46 68 / 50 5 0 20 Quincy 39 65 45 66 / 10 0 10 30 Columbia 41 66 47 69 / 5 0 10 20 Jefferson City 41 67 47 70 / 0 0 5 20 Salem 45 61 41 66 / 100 50 0 20 Farmington 42 64 42 68 / 30 0 0 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...Flood Watch until 1 AM CDT Sunday for Greene IL-Macoupin IL. && WFO LSX
Hazardous weather outlook, Apr 25, 4:00 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 PM CDT Sat Apr 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 400 PM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. An areal flood watch is in effect for portions of west central IL through late this evening. See the areal flood watch for additional details. Isolated storms are possible in southern Illinois late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be additional chances for thunderstorms Tuesday and Wednesday and again Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Maples
In the hours before
Local storm report, Apr 25, 6:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 5 S MORRISON 38.60N 91.64W
04/25/2020 M3.30 INCH GASCONADE MO TRAINED SPOTTER
48 HOUR TOTAL.
&&
TILLYLocal storm report, Apr 25, 6:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN CATAWISSA 38.42N 90.78W
04/25/2020 M2.80 INCH FRANKLIN MO TRAINED SPOTTER
48 HOUR TOTAL.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:38 PM CDT | River Flood Warning | LSX | Pike, Scott | 52 days |
| Apr 26, 9:58 AM CDT | River Flood Warning | LSX | Madison | 6 days |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.